Optimal Hedging in Incomplete Markets

Bouzianis, George and Hughston, Lane P.. 2020. Optimal Hedging in Incomplete Markets. Applied Mathematical Finance, 27(4), pp. 265-287. ISSN 1350-486X [Article]

No full text available
[img] Text
Bouzianis, G. and Hughston, L. P. (2020) Optimal Hedging in Incomplete Markets_AAM.pdf - Accepted Version
Permissions: Administrator Access Only until 30 May 2022.
Available under License Creative Commons Attribution Non-commercial.

Download (492kB)

Abstract or Description

We consider the problem of optimal hedging in an incomplete market with an established pricing kernel. In such a market, prices are uniquely determined, but perfect hedges are usually not available. We work in the rather general setting of a Lévy-Ito market, where assets are driven jointly by an n-dimensional Brownian motion and an independent Poisson random measure on an n-dimensional state space. Given a position in need of hedging and the instruments available as hedges, we demonstrate the existence of an optimal hedge portfolio, where optimality is defined by use of an expected least squared-error criterion over a specified time frame, and where the numeraire with respect to which the hedge is optimized is taken to be the benchmark process associated with the designated pricing kernel.

Item Type:

Article

Identification Number (DOI):

https://doi.org/10.1080/1350486X.2020.1819831

Keywords:

Incomplete markets, pricing kernels, hedge ratios, Brownian motion, Lévy processes, Lévy measures, Lévy-Ito processes, Poisson random measure, simulations

Departments, Centres and Research Units:

Computing

Dates:

DateEvent
1 September 2020Accepted
30 November 2020Published Online
2020Published

Item ID:

29203

Date Deposited:

02 Sep 2020 11:02

Last Modified:

11 Jul 2021 00:25

Peer Reviewed:

Yes, this version has been peer-reviewed.

URI:

https://research.gold.ac.uk/id/eprint/29203

View statistics for this item...

Edit Record Edit Record (login required)